Alert archive / Arkansas / Flash Flood Warnings in 2013

Flash Flood Warning 2, NWS Memphis, TN

January 13, 20135 counties in Arkansas

NWS Memphis, TN issued this flash flood warning at Jan 13, 2013, 12:52 AM CST for 5 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 13, 2013, 12:52 AM CST (06:52 UTC)
Expired
Jan 13, 2013, 3:15 AM CST
In force
2 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Crittenden County, AR, Cross County, AR, Lee County, AR, Poinsett County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 106 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 924 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 485 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
924 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
485 m²/s²
0-3 km storm-relative helicity
531 m²/s²
Significant tornado parameter
3.3
Supercell composite
15.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WGUS54 KMEG 130652
FFWMEG
ARC035-037-077-111-123-130945-
/O.NEW.KMEG.FF.W.0002.130113T0652Z-130113T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1252 AM CST SUN JAN 13 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN LEE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  WESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

* UNTIL 345 AM CST

* AT 1252 AM CST...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EARLE...
  FORREST CITY...MADISON...PALESTINE...PARKIN...TYRONZA...WYNNE AND
  VILLAGE CREEK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3500 9116 3501 9106 3502 9105 3521 9105
      3559 9031 3529 9027 3476 9110 3486 9111
      3487 9112 3490 9113 3491 9116

$$
1 follow-up statement
670 
WGUS74 KMEG 130915
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
315 AM CST SUN JAN 13 2013

ARC035-037-077-111-123-130926-
/O.CAN.KMEG.FF.W.0002.000000T0000Z-130113T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRITTENDEN AR-CROSS AR-LEE AR-POINSETT AR-ST. FRANCIS AR-
315 AM CST SUN JAN 13 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN ST.
FRANCIS...SOUTHEASTERN POINSETT...NORTHWESTERN LEE...SOUTHEASTERN
CROSS AND NORTHWESTERN CRITTENDEN COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3500 9116 3501 9106 3502 9105 3521 9105
      3559 9031 3529 9027 3476 9110 3486 9111
      3487 9112 3490 9113 3491 9116

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 12, 11:50 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Jan 12, 11:50 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1150 PM CST SAT JAN 12 2013

.UPDATE...

UPDATED FOR THE 06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 354 PM CST SAT JAN 12 2013/

DISCUSSION...21Z SURFACE ANALYSIS PLACES A SURFACE LOW NEAR DE
QUEEN ARKANSAS /SOUTHWEST ARKANSAS/ WITH A COLD FRONT EXTENDING
SOUTHWEST INTO CENTRAL TEXAS...AND A WARM FRONT EXTENDING FROM
THE SURFACE LOW UP INTO NORTHEAST ARKANSAS...SOUTHEAST MISSOURI
AND INTO THE OHIO RIVER VALLEY. TEMPERATURES ACROSS THE MID SOUTH
ARE QUITE MILD WITH TEMPERATURES AS OF 3 PM CST RANGING FROM THE
UPPER 50S ACROSS NORTHEAST ARKANSAS NEAR CORNING AND WALNUT
RIDGE...MIDDLE 70S ACROSS EXTREME NORTHEAST MISSISSIPPI AND LOWER
70S ACROSS THE REMAINDER OF THE MID SOUTH. STRONG TO PERHAPS
SEVERE THUNDERSTORM POTENTIAL TONIGHT...HEAVY RAINFALL POTENTIAL
TONIGHT INTO SUNDAY MORNING...AND WINTER WEATHER POTENTIAL MONDAY
MONDAY INTO TUESDAY ARE THE PREDOMINANT FORECAST CHALLENGES THIS
AFTERNOON.

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...SHORT TERM MODELS
ARE IN DECENT AGREEMENT OVERALL BRINGING A SURFACE LOW CURRENTLY
LOCATED OVER SOUTHWEST ARKANSAS MOVING NORTHEAST INTO THE MID
SOUTH THIS EVENING AND INTO THE OVERNIGHT HOURS. BASED ON SHORT
TERM MESOSCALE TRENDS...A POTENTIAL FOR STRONG TO PERHAPS SEVERE
THUNDERSTORMS STILL LOOKS POSSIBLE THIS EVENING ALONG THE
MISSISSIPPI RIVER DELTA...ESPECIALLY ACROSS NORTHWEST MISSISSIPPI
AND EAST ARKANSAS...INCLUDING THE MEMPHIS METRO AREA.

MODERATELY STEEP TO STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES
BETWEEN 6.5 TO 7 C/KM...MOST UNSTABLE CAPE VALUES INCREASING TO
BETWEEN 800 TO 1500 J/KG...0-6 KM BULK SHEAR VALUES BETWEEN 50 TO
60 KTS...LI/S BETWEEN -3 TO -5...0-1 KM STORM RELATIVE HELICITIES
AROUND 300 M2/S2 AND FAVORABLE UPPER LEVEL DIVERGENCE/SHEAR
SUGGEST THE POTENTIAL FOR QUASI-LINEAR CONVECTIVE ACTIVITY WITH
THE POTENTIAL FOR PERHAPS AN EMBEDDED TORNADO WITHIN BOWING
SEGMENTS. RECENT RAINFALL REPORT FROM EAST ARKANSAS OF 2 INCHES
SUGGESTS RADAR IS ESTIMATING RAINFALL PRETTY GOOD THUS FAR AND
POTENTIAL FOR ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING WILL
BE POSSIBLE WITH PRECIPITABLE WATER VALUES RANGING UP TO AROUND
1.7 INCHES. CONVECTIVE ACTIVITY WILL BEGIN ACROSS EAST/NORTHEAST ARKANSAS
AND THE MISSOURI BOOTHEEL AND SPREAD TO THE MISSISSIPPI RIVER BY
MID TO LATE EVENING. AS THE ACTIVITY BEGINS TO SPREAD EAST OF THE
MISSISSIPPI RIVER DELTA...THINK OVERALL STRONG/SEVERE THUNDERSTORM
POTENTIAL WILL BEGIN TO WANE AS THE SHOWERS AND THUNDERSTORMS MOVE
OUT OF THE BEST AREA OF INSTABILITY AND OVERALL INSTABILITY
WEAKENS THROUGHOUT THE NIGHT. DAMAGING WINDS WILL BE THE MAIN
THREAT FOR ANY THUNDERSTORMS THAT BECOME SEVERE WITH A SECONDARY
THREAT FOR A TORNADO OR TWO EMBEDDED WITHIN BOWING LINE SEGMENTS.

SHORT TERM MODELS INDICATE RAIN WILL CONTINUE ACROSS AREAS MAINLY
EAST OF THE MISSISSIPPI RIVER ON SUNDAY AS THE COLD FRONT WILL
SLOW AS IT BECOMES NEARLY PARALLEL TO UPPER LEVEL FLOW ALOFT.
CONFIDENCE IS DECREASING FOR WINTER WEATHER PRECIPITATION SUNDAY
NIGHT INTO MONDAY MORNING AS PRECIPITATION IS EXPECTED TO DIMINISH
AS THE COLDER AIR FILTERS INTO THE MID SOUTH. HOWEVER...A
POTENTIAL FOR WINTER WEATHER PERHAPS IN THE FORM OF FREEZING RAIN
OR SLEET MAY BE POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING ACROSS
AREAS SOUTH OF I-40...ESPECIALLY ACROSS NORTH MISSISSIPPI. EXACT
PRECIPITATION TYPE STILL REMAINS SOMEWHAT UNCERTAIN AND WILL LET
LATER SHIFTS FURTHER ASSESS WINTER WEATHER PRECIPITATION POTENTIAL
BEFORE ANY WEATHER HEADLINES ARE CONSIDERED IN SUBSEQUENT PERIODS.
STAY TUNED...

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)...12Z GFS/ECMWF LONG
TERM MODELS IN BETTER AGREEMENT THAN THE PAST FEW RUNS AS THE COLD
FRONT CONTINUES TO PUSH AWAY FROM THE REGION AND HIGH PRESSURE
BUILDS INTO THE LOWER MISSISSIPPI VALLEY. TEMPERATURES ARE
ANTICIPATED TO RANGE NEAR NORMAL TO SLIGHTLY BELOW NORMAL THROUGH
THE PERIOD.

CJC

.AVIATION...

06Z TAF CYCLE

A VERY WARM AND MOIST AIRMASS FOR THIS TIME OF YEAR IS NOW IN
PLACE ACROSS AREAS EAST OF A COLD FRONT MOVING THROUGH EASTERN
ARKANSAS. MAINLY VFR CIGS AND VSBYS ARE IN PLACE CURRENTLY AHEAD
OF THE FRONT...BUT EXPECTING CIGS TO LOWER SIGNIFICANTLY WITH AND
BEHIND THE FRONTAL PASSAGE OVER THE NEXT SEVERAL HOURS. NUMEROUS
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE COLD FRONT.
THIS BOUNDARY AND ASSOCIATED WEATHER SHOULD PASS ACROSS THE TAF
SITES FROM NORTHWEST TO SOUTHEAST THROUGH SUNDAY MORNING. CIGS
AND VSBYS SHOULD BECOME SIGNIFICANTLY REDUCED BEHIND THE FRONTAL
PASSAGE WITH IFR/LIFR CIGS EXPECTED.

WINDS WILL REMAIN STRONG FROM THE SOUTH AND SOUTH-SOUTHEAST WHICH
MAY LEAD TO COMPRESSIONAL ISSUES THROUGH THE EVENING AND MUCH OF
THE OVERNIGHT PERIOD AS 50+ KT LOW LEVEL JET OVERSPREADS THE TAF
SITES AHEAD OF THE FRONT. WINDS WILL TURN ABRUPTLY NORTH BEHIND
THE FRONT AND WILL LIKELY GUST BETWEEN 25-40 KTS FOR A FEW HOURS
POST FRONTAL. THESE INTENSE WINDS SHOULD SLOWLY SUBSIDE LATER
TONIGHT.

RAIN AND SCATTERED ELEVATED THUNDERSTORMS WILL LIKELY PERSIST
THROUGH THE DAY POST FRONTAL AS THE UPPER TROUGH HANGS BACK TO THE
WEST WITH STRONG LIFTING OVER THE FRONT. THIS WILL KEEP LOW CIGS
AND VSBYS IN PLACE THROUGH MUCH OF THE DAY SUNDAY. RAIN WILL
GRADUALLY END FROM WEST TO EAST SUNDAY EVENING AND COULD EVEN END
AS A BRIEF PERIOD OF WINTRY PRECIPITATION. CONFIDENCE TOO LOW TO
INCLUDE IN LATEST TAF SET. STAY TUNED.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  47  47  27  39 /  90 100  20  10
MKL  50  50  28  39 /  70 100  30  10
JBR  37  37  23  38 / 100  80  10  10
TUP  62  62  34  42 /  70 100  60  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jan 12, 11:42 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 PM CST SAT JAN 12 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-140745-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1142 PM CST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS
EAST CENTRAL ARKANSAS AND A LARGE PORTION OF NORTHWEST MISSISSIPPI.
DAMAGING WINDS WILL BE THE PREDOMINANT SEVERE WEATHER THREAT WITH
A POTENTIAL FOR PERHAPS AN ISOLATED TORNADO. FURTHER NORTH AND
EAST A FEW STRONG STORMS WILL BE POSSIBLE WITH SMALL HAIL AND
STRONG GUST WINDS.

ADDITIONALLY...HEAVY RAIN MAY RESULT IN FLASH FLOODING. A FLASH
FLOOD WATCH IS IN EFFECT FOR ALL OF THE MIDSOUTH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAIN MAY RESULT IN FLASH FLOODING SUNDAY. A FLASH FLOOD WATCH
IS IN EFFECT THROUGH NOON SUNDAY.

RAIN COULD SWITCH OVER TO FREEZING RAIN...SLEET OR SNOW OVER
PORTIONS OF THE MID SOUTH...MAINLY SOUTH OF I-40 MONDAY NIGHT INTO
TUESDAY MORNING AND AGAIN TUESDAY EVENING.NO ACCUMULATIONS ARE
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT ACROSS EAST CENTRAL
ARKANSAS AND NORTHWEST MISSISSIPPI IN SUPPORT OF SEVERE WEATHER
OPERATIONS.

JAB

In the hours before

Special weather statement, Jan 12, 8:21 PM CST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
821 PM CST SAT JAN 12 2013

ARZ008-017-130245-
LAWRENCE AR-RANDOLPH AR-
821 PM CST SAT JAN 12 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CST FOR...

  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 11
MILES SOUTHWEST OF STRAWBERRY AT 822 PM CST...MOVING NORTHEAST AT 50
MPH.

VERY HEAVY RAIN WILL OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
BLACK ROCK...HOXIE...LAKE CHARLES STATE PARK AND WALNUT RIDGE...
SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3618 9136 3625 9131 3625 9127 3631 9126
      3613 9076 3588 9104 3589 9136
TIME...MOT...LOC 0222Z 232DEG 63KT 3593 9137
Special weather statement, Jan 12, 10:53 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1053 PM CST SAT JAN 12 2013

ARZ027-035-130530-
CROSS AR-POINSETT AR-
1053 PM CST SAT JAN 12 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 PM CST FOR...

  NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
  POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER HICKORY RIDGE AT 1053 PM CST...MOVING NORTHEAST AT 65 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CROSS AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR
HARRISBURG AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3551 9104 3570 9104 3571 9039 3570 9039
      3525 9072 3540 9105 3550 9105
TIME...MOT...LOC 0453Z 219DEG 56KT 3543 9094
Special weather statement, Jan 12, 11:02 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1102 PM CST SAT JAN 12 2013

ARZ009-MOZ113-115-TNZ001-130530-
CLAY AR-DUNKLIN MO-PEMISCOT MO-LAKE TN-
1102 PM CST SAT JAN 12 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 PM CST FOR...

  EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  WESTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 6
MILES WEST OF KENNETT AT 1103 PM CST...MOVING NORTHEAST AT 70 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CLAY...DUNKLIN...LAKE AND PEMISCOT COUNTIES...INCLUDING
LOCATIONS NEAR CAMPBELL...CARUTHERSVILLE...CHALK BLUFF NATURAL
AREA...HAYTI...KENNETT...MALDEN...PIGGOTT...SENATH AND STEELE...
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3663 8996 3639 8996 3639 8976 3643 8973
      3640 8968 3640 8959 3646 8953 3650 8954
      3650 8949 3650 8948 3639 8951 3642 8955
      3640 8958 3634 8954 3607 8969 3612 9022
      3620 9020 3621 9022 3654 9022 3664 9014
TIME...MOT...LOC 0503Z 220DEG 59KT 3631 9011
Special weather statement, Jan 12, 11:04 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1104 PM CST SAT JAN 12 2013

ARZ008-009-017-018-026>028-035-MOZ113-115-130800-
CLAY-CRAIGHEAD-CROSS-DUNKLIN-GREENE-LAWRENCE-MISSISSIPPI-PEMISCOT-
POINSETT-RANDOLPH-
INCLUDING THE CITIES OF...BLYTHEVILLE...CARUTHERSVILLE...
HARRISBURG...JONESBORO...KENNETT...PARAGOULD...WALNUT RIDGE...
WYNNE
1104 PM CST SAT JAN 12 2013

...STRONG WINDS EXPECTED BEHIND A STRONG COLD FRONT LATE THIS
EVENING INTO EARLY SUNDAY MORNING...

A STRONG COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHEAST ACROSS
THE MID SOUTH OVERNIGHT. STRONG WINDS IMMEDIATELY BEHIND THE FRONT
WILL IMPACT NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL OVER THE
NEXT COUPLE OF HOURS. SUSTAINED WINDS BETWEEN 20 AND 30 MPH...WITH
GUSTS IN EXCESS OF 40 MPH WILL BE COMMON OVER THESE LOCATIONS.
WINDS SHOULD SLOWLY DIMINISH AFTER 2 AM CST.

WINDS OF THIS MAGNITUDE MOVING OVER AREAS WHERE HEAVY RAINS HAVE
RESULTED IN SATURATED SOIL CONDITIONS MAY RESULT IN A FEW DOWNED
TREES ALONG WITH THE POTENTIAL FOR SCATTERED POWER OUTAGES. IF YOU
MUST TRAVEL ACROSS THESE LOCATIONS LATE TONIGHT INTO EARLY SUNDAY
MORNING...PLEASE EXERCISE EXTREME CAUTION.

JLH
Special weather statement, Jan 13, 12:08 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1208 AM CST SUN JAN 13 2013

ARZ035-036-048-TNZ088-130645-
CRITTENDEN AR-CROSS AR-ST. FRANCIS AR-SHELBY TN-
1208 AM CST SUN JAN 13 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1245 AM CST FOR...

  CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  NORTHERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

SHOWERS AND THUNDERSTORMS PRODUCING WINDS IN EXCESS OF 40 MPH WAS
LOCATED ACROSS THE ADVISORY AREA AT 1207 AM CST...MOVING NORTHEAST
AT 60 MPH.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THUNDERSTORMS.

PEOPLE IN CRITTENDEN...CROSS...SHELBY AND ST. FRANCIS COUNTIES...
INCLUDING LOCATIONS NEAR BARTLETT...CORDOVA...GERMANTOWN...MARION...
MEEMAN SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS...MILLINGTON...T O
FULLER STATE PARK AND WEST MEMPHIS...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BRANDYWINE
LAKE...CORONEE LAKE AND WAPANOCCA LAKE.

&&

LAT...LON 3538 9011 3538 8965 3501 8981 3501 9020
      3506 9097
TIME...MOT...LOC 0607Z 217DEG 52KT 3522 9010
Special weather statement, Jan 13, 12:43 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1243 AM CST SUN JAN 13 2013

ARZ036-048-049-058-MSZ001-007-010-TNZ001>003-019-020-048>051-088-
130900-
COAHOMA-CRITTENDEN-CROCKETT-DESOTO-DYER-GIBSON-HAYWOOD-LAKE-
LAUDERDALE-LEE AR-OBION-PHILLIPS-SHELBY-ST. FRANCIS-TIPTON-TUNICA-
WEAKLEY-
INCLUDING THE CITIES OF...BARTLETT...CLARKSDALE...COLLIERVILLE...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HELENA...HUMBOLDT...MARTIN...MEMPHIS...MILAN...MILLINGTON...
OLIVE BRANCH...SOUTHAVEN...TUNICA...UNION CITY...WEST MEMPHIS
1243 AM CST SUN JAN 13 2013

...STRONG WINDS EXPECTED ALONG AND BEHIND A STRONG COLD FRONT LATE
THIS EVENING INTO EARLY SUNDAY MORNING...

A STRONG COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHEAST ACROSS
THE MID SOUTH OVERNIGHT. STRONG WINDS ALONG AND BEHIND THE FRONT
WILL IMPACT MUCH OF THE DELTA AREA INCLUDING PORTIONS OF EAST
ARKANSAS THE MISSOURI BOOTHEEL AND WEST TENNESSEE OVER THE NEXT
COUPLE OF HOURS. SUSTAINED WINDS BETWEEN 20 AND 30 MPH...WITH
GUSTS IN EXCESS OF 40 MPH WILL BE COMMON OVER THESE LOCATIONS.
WINDS SHOULD SLOWLY DIMINISH AFTER 4 AM CST.

WINDS OF THIS MAGNITUDE MOVING OVER AREAS WHERE HEAVY RAINS HAVE
RESULTED IN SATURATED SOIL CONDITIONS MAY RESULT IN A FEW DOWNED
TREES ALONG WITH THE POTENTIAL FOR SCATTERED POWER OUTAGES. IF YOU
MUST TRAVEL ACROSS THESE LOCATIONS LATE TONIGHT INTO EARLY SUNDAY
MORNING...PLEASE EXERCISE EXTREME CAUTION.

ARZ008-009-017-018-026>028-035-MOZ113-115-130900-
CLAY-CRAIGHEAD-CROSS-DUNKLIN-GREENE-LAWRENCE-MISSISSIPPI-PEMISCOT-
POINSETT-RANDOLPH-
INCLUDING THE CITIES OF...BLYTHEVILLE...CARUTHERSVILLE...
HARRISBURG...JONESBORO...KENNETT...PARAGOULD...WALNUT RIDGE...
WYNNE
1243 AM CST SUN JAN 13 2013

...STRONG WINDS EXPECTED BEHIND A STRONG COLD FRONT LATE THIS
EVENING INTO EARLY SUNDAY MORNING...

A STRONG COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHEAST ACROSS
THE MID SOUTH OVERNIGHT. STRONG WINDS BEHIND THE FRONT WILL
IMPACT NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL OVER THE NEXT
COUPLE OF HOURS. SUSTAINED WINDS BETWEEN 20 AND 30 MPH...WITH
GUSTS IN EXCESS OF 40 MPH WILL BE COMMON OVER THESE LOCATIONS.
WINDS SHOULD SLOWLY DIMINISH AFTER 4 AM CST.

WINDS OF THIS MAGNITUDE MOVING OVER AREAS WHERE HEAVY RAINS HAVE
RESULTED IN SATURATED SOIL CONDITIONS MAY RESULT IN A FEW DOWNED
TREES ALONG WITH THE POTENTIAL FOR SCATTERED POWER OUTAGES. IF YOU
MUST TRAVEL ACROSS THESE LOCATIONS LATE TONIGHT INTO EARLY SUNDAY
MORNING...PLEASE EXERCISE EXTREME CAUTION.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 8:21 PM CSTSpecial Weather StatementMEGLawrence24 min
Jan 12, 8:56 PM CSTSevere Thunderstorm WarningMEGClay, Greene49 min
Jan 12, 9:24 PM CSTSevere Thunderstorm WarningMEGClay, Greene51 min
Jan 12, 9:38 PM CSTSevere Thunderstorm WarningMEGClay, Greene42 min
Jan 12, 10:09 PM CSTFlash Flood WarningMEGClay, Greene, Lawrence, Randolph5 hr
Jan 12, 10:53 PM CSTSpecial Weather StatementMEGCross, Poinsett37 min
Jan 13, 12:08 AM CSTSpecial Weather StatementMEGCrittenden37 min
Jan 13, 1:28 AM CSTAreal Flood AdvisoryMEGClay, Craighead, Greene, Poinsett129 days
Jan 13, 10:37 AM CSTRiver Flood WarningMEGClay, Greene3 days
Jan 13, 10:56 AM CSTFlash Flood WarningMEGLee, Phillips4 hr
Jan 13, 11:00 AM CSTAreal Flood WarningMEGCrittenden, Cross, Mississippi, Poinsett, St. Francis8 hr
Jan 13, 11:30 AM CSTFlash Flood WatchMEGLee, Phillips8 hr
Jan 13, 3:05 PM CSTAreal Flood WarningMEGCrittenden, Lee, Phillips, St. Francis7 hr

Nearby

Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.